Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Jan 1, 2016, 8:39 AM EST for Duplin County, North Carolina. It took effect at Jan 1, 2016, 5:00 PM EST. It was in force for 61 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2016, 8:39 AM EST (13:39 UTC)
- In effect from
- Jan 1, 2016, 5:00 PM EST
- Expired
- Jan 4, 2016, 5:49 AM EST
- In force
- 61 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Duplin County, NC
The radar
The Morehead City radar (KMHX), 90 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point N.E. Cape Fear River near Chinquapin (CHIN7). The gauge peaked at 13.18 ft at Jan 2, 2016, 9:00 AM EST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02108000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
791
WGUS42 KMHX 011339
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
839 AM EST FRI JAN 1 2016
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Northeast Cape Fear River Near Chinquapin affecting Duplin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC061-021339-
/O.NEW.KMHX.FL.W.0001.160101T2200Z-160104T0600Z/
/CHIN7.1.ER.160101T2200Z.160102T1800Z.160104T0000Z.NO/
839 AM EST FRI JAN 1 2016
The National Weather Service in Newport has issued a
* Flood Warning for
The Northeast Cape Fear River Near Chinquapin.
* from this afternoon to late Sunday night...Or until the warning is
cancelled.
* At 8 AM Friday the stage was 12.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 13.4 feet by early tomorrow afternoon.the
river will fall below flood stage by Sunday evening.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the
river will occur. Tributaries to the Northeast Cape Fear River will
also likely produce low land flooding.
&&
LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
3482 7791 3491 7792
$$6 follow-up statements
752
WGUS82 KMHX 020156
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
856 PM EST FRI JAN 1 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Northeast Cape Fear River Near Chinquapin affecting Duplin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC061-030156-
/O.CON.KMHX.FL.W.0001.000000T0000Z-160104T0600Z/
/CHIN7.1.ER.160102T0000Z.160102T1800Z.160104T0000Z.NO/
856 PM EST FRI JAN 1 2016
The Flood Warning continues for
The Northeast Cape Fear River Near Chinquapin.
* until late Sunday night...Or until the warning is cancelled.
* At 8 PM Friday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.3 feet by
early tomorrow afternoon. The river is expected to fall below flood
stage Sunday evening.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the
river will occur. Tributaries to the Northeast Cape Fear River will
also likely produce low land flooding.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Sat Sun Mon
Chinquapin 13 13.0 Fri 08 PM 13.3 13.0 12.6
LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
3482 7791 3491 7792
$$169
WGUS82 KMHX 021424
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
924 AM EST SAT JAN 2 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Northeast Cape Fear River Near Chinquapin affecting Duplin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC061-031424-
/O.CON.KMHX.FL.W.0001.000000T0000Z-160104T0600Z/
/CHIN7.1.ER.160102T0000Z.160102T1800Z.160104T0000Z.NO/
924 AM EST SAT JAN 2 2016
The Flood Warning continues for
The Northeast Cape Fear River Near Chinquapin.
* until late Sunday night...Or until the warning is cancelled.
* At 8 AM Saturday the stage was 13.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.2 feet by this
afternoon. The river is expected to fall below flood stage tomorrow
evening.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the
river will occur. Tributaries to the Northeast Cape Fear River will
also likely produce low land flooding.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Sun Mon Tue
Chinquapin 13 13.2 Sat 08 AM 13.2 12.8 12.2
LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
3482 7791 3491 7792
$$227
WGUS82 KMHX 030127
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
827 PM EST SAT JAN 2 2016
...The Flood Warning is extended for the following rivers in North
Carolina...
Northeast Cape Fear River Near Chinquapin affecting Duplin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC061-040127-
/O.EXT.KMHX.FL.W.0001.000000T0000Z-160104T1200Z/
/CHIN7.1.ER.160102T0000Z.160103T0600Z.160104T0600Z.NO/
827 PM EST SAT JAN 2 2016
...Flood Warning extended until Monday morning...The Flood Warning
extended for
The Northeast Cape Fear River Near Chinquapin.
* until Monday morning...Or until the warning is cancelled.
* At 7 PM Saturday the stage was 13.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.2 feet by
after midnight tonight. The river is expected to fall below flood
stage early Monday morning.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the
river will occur. Tributaries to the Northeast Cape Fear River will
also likely produce low land flooding.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Sun Mon Tue
Chinquapin 13 13.2 Sat 07 PM 13.1 12.7 12.1
LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
3482 7791 3491 7792
$$524
WGUS82 KMHX 031552
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1052 AM EST SUN JAN 3 2016
...The Flood Warning is extended for the following rivers in North
Carolina...
Northeast Cape Fear River Near Chinquapin affecting Duplin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC061-040600-
/O.EXT.KMHX.FL.W.0001.000000T0000Z-160104T0600Z/
/CHIN7.1.ER.160102T0000Z.160102T2230Z.160104T0000Z.NO/
1052 AM EST SUN JAN 3 2016
The Flood Warning extended for
The Northeast Cape Fear River Near Chinquapin.
* until late tonight...Or until the warning is cancelled.
* At10 AM Sunday the stage was 13.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the
river will occur. Tributaries to the Northeast Cape Fear River will
also likely produce low land flooding.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Mon Tue Wed
Chinquapin 13 13.1 Sun 10 AM 12.8 12.3 11.6
LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
3482 7791 3491 7792
$$993
WGUS82 KMHX 040119
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
819 PM EST SUN JAN 3 2016
...The Flood Warning is extended for the following rivers in North
Carolina...
Northeast Cape Fear River Near Chinquapin affecting Duplin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC061-041200-
/O.EXT.KMHX.FL.W.0001.000000T0000Z-160104T1200Z/
/CHIN7.1.ER.160102T0000Z.160102T2230Z.160104T0600Z.NO/
819 PM EST SUN JAN 3 2016
...Flood Warning extended until Monday morning...The Flood Warning
extended for
The Northeast Cape Fear River Near Chinquapin.
* until Monday morning...Or until the warning is cancelled.
* At 7 PM Sunday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by
after midnight tonight.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the
river will occur. Tributaries to the Northeast Cape Fear River will
also likely produce low land flooding.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Mon Tue Wed
Chinquapin 13 13.0 Sun 07 PM 12.6 12.0 11.3
LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
3482 7791 3491 7792
$$275
WGUS82 KMHX 041049
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
549 AM EST MON JAN 4 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Northeast Cape Fear River Near Chinquapin affecting Duplin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC061-041119-
/O.CAN.KMHX.FL.W.0001.000000T0000Z-160104T1200Z/
/CHIN7.1.ER.160102T0000Z.160102T2230Z.160104T0445Z.NO/
549 AM EST MON JAN 4 2016
The Flood Warning is cancelled for
The Northeast Cape Fear River Near Chinquapin.
* At 5 AM Monday the stage was 12.9 feet.
* Fell below flood stage at 5:45 AM Monday.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 12.3 feet by tomorrow
morning.
* Impact...At 13.0 feet...Minor low land flooding adjacent to the
river will occur. Tributaries to the Northeast Cape Fear River will
also likely produce low land flooding.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Tue Wed Thu
Chinquapin 13 12.9 Mon 05 AM 12.3 11.6 11.0
LAT...LON 3491 7779 3481 7777 3472 7786 3472 7798
3482 7791 3491 7792
$$
DAGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Jan 1, 7:00 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 1, 7:00 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 700 AM EST FRI JAN 1 2016 .SYNOPSIS... HIGH PRESSURE WILL BUILD IN FROM THE WEST THROUGH THIS WEEKEND. A DRY COLD FRONT WILL PUSH ACROSS THE AREA SUNDAY NIGHT WITH REINFORCING ARCTIC HIGH PRESSURE BUILDING FROM THE NORTHWEST THROUGH THE MIDDLE OF NEXT WEEK. AN AREA OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS THE AREA LATE NEXT WEEK. && .NEAR TERM /TODAY/... AS OF 7 AM FRI...LATEST SFC ANALYSIS SHOWS STRONG 1048MB HIGH PRESSURE CENTERED OVER CO/WY...AND 1016MB LOW MOVING ALONG THE COLD FRONT STALLED OFF THE NC COAST. HIGH PRESSURE WILL CONTINUE TO BUILD WESTWARD TODAY...EXTENDING INTO THE EASTERN US WHILE STALLED FRONT AND WEAK WAVE LINGER OFF THE COAST. MADE SLIGHT CHANGES TO PREVIOUS FORECAST BASED ON LATEST TRENDS WITH AM UPDATE. LATEST RADAR IMAGERY SHOWS BULK OF THE LIGHT RAIN SHIFTING OFF THE COAST THIS MORNING. AND EXPECT THAT TO CONTINUE TO BE THE TREND WITH PRECIP GRAD TAPERING OFF...THOUGH WILL CONTINUE SC MENTION ALONG THE COAST TODAY. LOW LEVEL THICKNESS VALUES...CLOUDY SKIES AND N/NW FLOW SUPPORT HIGHS IN THE MID TO UPPER 50S. && .SHORT TERM /TONIGHT/... AS OF 3 AM FRI...SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE WEST AS SHORTWAVE APPROACHES FROM THE NW. WILL CONTINUE SC POP ALONG THE COAST FOR THE FIRST PART OF TONIGHT THOUGH EXPECT PRECIP TO REMAIN PRED OFFSHORE AS LOW CONTINUES TO MOVE EASTWARD. COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE AREA...WITH CAA. CLOUDY SKIES WILL SKIES WILL GRADUALLY CLEAR...ALLOWING TEMPS TO DROP INTO THE MID 30S TO LOWER 40S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 333 AM FRI...IT WILL FEEL MORE LIKE EARLY JANUARY THROUGH MUCH OF THE LONG TERM PERIOD AS THE PATTERN SHIFTS WITH LONG WAVE TROUGHINESS DOMINATING THE EASTERN HALF OF THE CONUS. THIS WEEKEND...HIGH CONFIDENCE FCST WITH 01/00Z MODEL SUITE IN GOOD AGREEMENT WITH HIGH PRES BUILDING INTO THE REGION FROM THE WEST SATURDAY AND SUNDAY WITH SPLIT FLOW ALOFT MERGING ACROSS THE EASTERN CONUS. THIS HIGH WILL BE OF PACIFIC ORIGIN SO TEMPS WILL BE AROUND CLIMO THIS WEEKEND. HIGH AND DRY BOTH SATURDAY AND SUNDAY WITH HIGHS SAT IN THE LOW TO MID 50S...THEN SOME AIRMASS MODERATION SUNDAY WITH WSW FLOW AHEAD OF NEXT DIGGING SHORTWAVE AND ALLOWING FOR TEMPS TO REBOUND TO 55-60. OVERNIGHT LOWS WILL CONTINUE IN THE 30S EACH NIGHT UNDER CLEAR SKIES AND CALM/LIGHT WINDS. MONDAY INTO WEDNESDAY...MODELS DIVE ANOTHER STRONG NORTHERN STREAM SHORTWAVE SOUTH ACROSS THE GREAT LAKES AND OFF THE EAST COAST EARLY NEXT WEEK. MOISTURE LOOKS LIMITED AND GENERALLY DRY CONDITIONS EXPECTED THROUGH TUESDAY EXCEPT ACROSS THE WATERS AND OBX. SLIGHT TIMING DIFFERENCES CONTINUE WITH THE ARRIVAL OF THIS REINFORCING SHORT WAVE AND COLD FRONT...WITH THE 01/00Z GFS AND CMC ON THE FASTER SIDE AND LESS AMPLIFIED...WHILE THE ECM IS DEEPER AND STRONGER WITH SHORTWAVE. IN FACT...LAYER NORTHERLY STREAMLINES AND 700MB MEAN RH AOA 70% SUGGEST SOUND/OCEAN EFFECT SNOW SHOWERS AFFECTING THE OBX AND NRN WATERS LATE TUE NIGHT/EARLY WED AS COLUMN IS SUFFICIENTLY COLD ENOUGH FOR AT LEAST A SNOW SHOWER/RAIN SHOWER MIX. GFS/CMC ARE DRIER HOWEVER SO WILL NOT BITE OFF ON ANY HIGHER THAN 20/30 POPS FOR NOW. HAVE CONTINUED TRENDING DOWNWARDS WITH TEMPS MON NIGHT THROUGH TUE NIGHT TIME FRAME AS THIS WILL BE THE COLDEST AIRMASS OF THE SEASON WITH ECM/MEX MOS IN GOOD AGREEMENT WITH THICKNESS CLIMO STUDY IN HIGH TEMPS TUE ONLY IN THE LOW/MID 40S AT BEST WITH 30S EVEN POSSIBLE. STRONG NORTHERLY WINDS WILL ACCOMPANY THIS SYSTEM AND HAVE INCLUDED COASTAL FLOODING SECTION IN THE AFD BELOW. THE STRONG ARCTIC HIGH PRESSURE WILL SETTLE INTO THE AREA THROUGH MID WEEK WITH COLD TEMPS BOTH MON NIGHT AND TUE NIGHT WELL INTO THE 20S. WED MORNING LOOKS TO BE THE COLDEST MORNING WITH CENTER OF ARCTIC HIGH PRES SETTLING INTO THE ERN CONUS. IN FACT ECM/MEX MOS GUID SUGGEST INTERIOR LOWS DROPPING INTO THE UPPER TEENS. FOR WEDNESDAY...THE MORE PROGRESSIVE GFS CONTINUES HINTING AT COASTAL TROUGH DEVELOPMENT OFFSHORE ON WEDNESDAY AS THE CENTER OF THE HIGH MOVES OFF THE MID ATLANTIC COAST AND HAVE CONTINUED SLIGHT CHANCE TO LOW CHANCE SHOWERS ALONG COASTAL SECTIONS DURING THE MID WEEK TIME FRAME. WEDNESDAY NIGHT INTO FRIDAY...A SOUTHERN STREAM SHORTWAVE MOVING ACROSS THE SOUTHERN STATES CONTINUES TO BE FORECAST BY LATEST GFS AND AIDS IN DEVELOPMENT OF LOW PRES OFF THE EAST COAST OF FL BUT NOW LIFTS IT FURTHER OFF THE SOUTHEAST COAST. ECM CONTINUES TO BE DRY HOWEVER UNTIL THUR NIGHT AND FRIDAY...THOUGH BOTH MODELS HAVE BEEN CONSISTENT AMONGST THEMSELVES THE LAST SEVERAL MODEL CYCLES SO FCST CONFIDENCE IS LOWER THAN AVG THIS TIME FRAME. IF THE LOW TRACKS CLOSER TO THE COAST THE AREA WILL RECEIVE GREATER RAINFALL AMOUNTS AND STRONGER WINDS AREA WIDE. HAVE CONTINUED BLENDED MODEL APPROACH AT THIS TIME BRINGING CHANCE POPS ACROSS THE AREA WITH MODERATE NE WINDS. TEMPS SLIGHTLY ABOVE CLIMO PER ENSEMBLE HEIGHTS...LOWS IN THE 40S AND HIGHS IN THE UPPER 50S/LOWER 60S. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 7 AM FRI...LATEST OBSERVATIONS SHOW TERMINALS RANGING FROM VFR TO MVFR THIS MORNING. FORECAST SOUNDINGS AND GUIDANCE SHOW MVFR CEILINGS HANGING TOUGH THROUGH MOST OF THE DAY...THOUGH COULD PERIODICALLY BOUNCE BETWEEN MVFR AND VFR. PRED VFR SHOULD RETURN LATE THIS AFTERNOON AND EARLY EVENING...THEN CLEARING LATE TONIGHT AND EARLY SAT MORNING. LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 330 AM FRI...HIGH PRES BUILDS IN SAT AND SUN WITH VFR SKC AND LIGHT WINDS. A REINFORCING DRY COLD FRONT PROGGED TO MOVE THROUGH THE REGION SUNDAY NIGHT INTO MONDAY WITH GUSTY ~20 KT NORTHERLY WINDS MONDAY INTO TUESDAY...ESP DURING THE DAYTIME HOURS. CONDITIONS WILL CONTINUE TO BE VFR SKC HOWEVER. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 7 AM FRI...LATEST OBS SHOW N/NE WINDS 10-20KT..WITH SOME GUSTS TO 25KT ON OUTER CENTRAL/SOUTHERN WATERS...AND SEAS 3-5FT. FRONT WILL REMAIN STALLED OFF THE NC COAST TODAY AS A WEAK WAVE OF LOW PRESSURE MOVES ALONG IT. NORTHERLY SURGE TO 15-20KT THIS MORNING...BECOMING N/NNW 10-15KT THIS AFTERNOON. GRADIENT WILL TIGHTEN OVERNIGHT...AS HIGH CONTINUES TO BUILD IN FROM THE WEST AND LOW OFF THE COAST GRADUALLY MOVES EAST. N/NW WINDS INCREASE TO 15-20KT WITH SEAS BUILDING BACK TO 3-5FT. COULD FLIRT WITH SCA CONDITIONS TONIGHT AND EARLY SAT MORNING...ESP FOR THE CENTRAL AND SOUTHERN WATERS. COULD SEE A FEW GUSTS TO 25KT BUT NOT CONFIDENT ENOUGH TO ISSUE SCA AT THIS TIME. WENT CLOSER TO THE WAVEWATCH...AND CAPPED SEAS AT 5FT OVERNIGHT...WITH NWPS TYPICALLY TOO HIGH IN OFFSHORE FLOW SITUATIONS. LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 333 AM FRI...NW WINDS GRADUALLY DIMINISH SATURDAY... BACKING W TO WSW 5-15 KT (HIGHEST NORTHERN PORTIONS OF THE WATERS) SATURDAY NIGHT AND SUNDAY WITH SEAS SUBSIDING TO 2-3 FT BY SUNDAY. A MAINLY DRY BACKDOOR COLD FRONT IS PROGGED TO MOVE ACROSS THE WATERS SUNDAY NIGHT WITH ANOTHER NLY SURGE DEVELOPING MONDAY AND MONDAY NIGHT. 00Z MODELS CONTINUE TO DIFFER SOME WITH TIMING...WITH THE GFS CONTINUING TO BE A BIT FASTER...BUT ARE COMING INTO BETTER AGREEMENT WITH THE STRENGTH OF THE SURGE PRODUCING SOLID 20-30 KT WINDS ACROSS MOST OF THE WATERS WITH GALE FORCE GUSTS POSSIBLE. NWPS LOOKS REASONABLE WITH BUILDING SEAS 6-10 FT LATE MON NIGHT INTO TUE MORNING...HIGHEST CENTRAL AND NORTHERN WATERS. WINDS AN SEAS ARE EXPECTED TO PEAK TUESDAY MORNING. GRADIENT WILL SLOWLY RELAX DURING THE DAY TUE THOUGH LINGERING 6+ FT SEAS WILL LIKELY TAKE A WHILE TO SUBSIDE AS GENERAL MODERATE NE WINDS EXPECTED TO CONTINUE INTO AT LEAST MID WEEK WITH LOW PRES TAKING SHAPE ACROSS THE SW ATLANTIC BASIN AND HIGH PRES CONTINUING TO NOSE INTO THE SOUTHEAST STATES WHICH WILL CONTINUE THE NE GRADIENT WINDS. && .HYDROLOGY... AS OF 3 AM FRI...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR CONTENTNEA CREEK AT HOOKERTON, THE NEUSE RIVER AT KINSTON AND THE TAR RIVER AT GREENVILLE. RIVER LEVELS ARE EXPECTED TO REMAIN IN THE MINOR FLOOD CATEGORY THROUGH THE UPCOMING WEEKEND. && .TIDES/COASTAL FLOODING... AS OF 333 AM FRI...STRONG NORTHERLY WINDS AROUND 30 KNOTS ARE EXPECTED MONDAY NIGHT INTO TUESDAY. THIS WILL BRING THE THREAT FOR MINOR COASTAL FLOODING...BEACH EROSION...AND HIGH SURF FOR THE NORTHERN OUTER BANKS...AND COASTAL FLOODING FOR SOUTHERN PORTIONS OF THE PAMLICO SOUND. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CQD/TL NEAR TERM...CQD SHORT TERM...CQD LONG TERM...TL AVIATION...CQD/TL MARINE...CQD/TL HYDROLOGY...MHX TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Jan 1, 2:47 AM EST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 247 AM EST FRI JAN 1 2016 NCZ029-044>047-079>081-090>095-098-103-104-020800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 247 AM EST FRI JAN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.